MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON SELECT SPS G124; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON SELECT SPS G124; SCALER, ULTRASONIC
Catalog Number 81324
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
While using a cavitron select sps g124 they allege that no water running and handpiece is hot, no injury resulted.
 
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Evz potentiometer shorted.Short in the power potentiometer causing the scale power to stay on highest level.Debris buildup in the water filter.Replaced damaged/worn components and recalibrated unit to factory specs.Qa-tl: could not duplicate the complaint of no water and the handpiece getting hot.Check your inserts for any damage or clogging.Make sure only 30k denstply sirona inserts are being used with this unit, any other brand can cause issues.Handpiece 01/2023, hdpc 12/2022.Notes: 04/11/24 repair tech: (b)(4).Evz potentiometer shorted.Short in the power potentiometer causing the scale power to stay on highest level.Debris buildup in the water filter.Replaced damaged/worn components and recalibrated unit to factory specs.Qa-tl: could not duplicate the complaint of no water and the handpiece getting hot.Check your inserts for any damage or clogging.Make sure only 30k denstply sirona inserts are being used with this unit, any other brand can cause issues.Handpiece 01/2023, hdpc 12/2022.Within warranty? no.

Brand Name
CAVITRON SELECT SPS G124
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key18948668
Report Number2424472-2024-00022
Device Sequence Number7050454
Product Code ELC
UDI-Device IdentifierD00381614241
UDI-PublicD00381614241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970123
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81324
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown